Alert archive / Michigan / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 4, 2017, 5:23 PM EDT for Livingston County, Oakland County, Washtenaw County, Michigan. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2017, 5:23 PM EDT (21:23 UTC)
- Expired
- Sep 4, 2017, 6:13 PM EDT
- In force
- 50 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Oakland County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 45 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 5:30 PM EDT | TSTM WND DMG | 3 Se Milford, MI | REPORT OF POWER POLE BLOWN OVER AND 3 INCH TREE LIMBS DOWN |
| Sep 4, 5:30 PM EDT | HAIL 1 | 5 Ese Pinckney, MI | |
| Sep 4, 5:30 PM EDT | HAIL 1.25 | 3 Sw Hamburg, MI | RECEIVED PHOTO VERIFYING HALF DOLLAR SIZED HAIL |
| Sep 4, 5:35 PM EDT | HAIL 1 | 2 Ene Whitmore Lake, MI | |
| Sep 4, 5:37 PM EDT | HAIL 2 | 1 Ssw South Lyon, MI | VERIFIED VIA PHOTO OF 2 INCH SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WUUS53 KDTX 042123
SVRDTX
MIC093-125-161-042230-
/O.NEW.KDTX.SV.W.0046.170904T2123Z-170904T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
523 PM EDT MON SEP 4 2017
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Southwestern Oakland County in southeastern Michigan...
Southeastern Livingston County in southeastern Michigan...
Washtenaw County in southeastern Michigan...
* Until 630 PM EDT
* At 522 PM EDT, severe thunderstorms were located along a line
extending from near Pinckney to near Grass Lake to 7 miles
northeast of Hillsdale, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Dexter and Pinckney around 530 PM EDT.
Manchester and Hamburg around 535 PM EDT.
Whitmore Lake around 540 PM EDT.
South Lyon around 545 PM EDT.
Ann Arbor, Saline and Salem around 550 PM EDT.
Novi around 600 PM EDT.
Ypsilanti and Willis around 605 PM EDT.
Milan around 620 PM EDT.
Other locations impacted by these severe thunderstorms include
Pinckney, Ann Arbor, Saline, Chelsea, Dexter, Brighton, Milford,
Ypsilanti, Manchester and South Lyon.
People attending Arts, Beats and Eats, Washtenaw Farm Council
Grounds, and Michigan State Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4240 8413 4270 8341 4244 8352 4243 8355
4209 8354 4208 8413
TIME...MOT...LOC 2122Z 265DEG 41KT 4242 8400 4218 8421 4198 8452
HAIL...0.75IN
WIND...60MPH
$$
SF4 follow-up statements
708
WWUS53 KDTX 042133
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
533 PM EDT MON SEP 4 2017
MIC093-125-161-042230-
/O.CON.KDTX.SV.W.0046.000000T0000Z-170904T2230Z/
Oakland MI-Livingston MI-Washtenaw MI-
533 PM EDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN OAKLAND...SOUTHEASTERN LIVINGSTON AND WASHTENAW
COUNTIES...
At 533 PM EDT, severe thunderstorms were located along a line
extending from near West Bloomfield to near Whitmore Lake to near
Manchester, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Salem around 540 PM EDT.
Ann Arbor and Saline around 550 PM EDT.
Ypsilanti and Dixboro around 600 PM EDT.
Other locations impacted by these severe thunderstorms include Ann
Arbor, Saline, Chelsea, Dexter, Milford, Ypsilanti, Manchester, South
Lyon, Hamburg and Salem.
People attending Arts, Beats and Eats, Washtenaw Farm Council
Grounds, and Michigan State Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4234 8413 4270 8341 4244 8352 4243 8355
4209 8354 4208 8413
TIME...MOT...LOC 2133Z 259DEG 44KT 4260 8345 4238 8372 4218 8403
HAIL...1.00IN
WIND...60MPH
$$
Mann187
WWUS53 KDTX 042149
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
549 PM EDT MON SEP 4 2017
MIC093-042159-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-170904T2230Z/
Livingston MI-
549 PM EDT MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIVINGSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4243 8379 4243 8367 4249 8367 4259 8346
4244 8352 4243 8355 4209 8354 4208 8413
4226 8413
TIME...MOT...LOC 2149Z 265DEG 29KT 4248 8353 4226 8380 4206 8411
$$
MIC125-161-042230-
/O.CON.KDTX.SV.W.0046.000000T0000Z-170904T2230Z/
Oakland MI-Washtenaw MI-
549 PM EDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN OAKLAND AND WASHTENAW COUNTIES...
At 549 PM EDT, severe thunderstorms were located along a line
extending from Novi to near Ann Arbor to near Onsted, moving east at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Ann Arbor around 555 PM EDT.
Novi and Dixboro around 600 PM EDT.
Ypsilanti around 605 PM EDT.
Milan around 630 PM EDT.
Other locations impacted by these severe thunderstorms include Ann
Arbor, Ypsilanti, Saline, Manchester, Dexter, Dixboro, South Lyon,
Whitmore Lake, Willis and Salem.
People attending Arts, Beats and Eats, Washtenaw Farm Council
Grounds, and Michigan State Fair should seek safe shelter
immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4243 8379 4243 8367 4249 8367 4259 8346
4244 8352 4243 8355 4209 8354 4208 8413
4226 8413
TIME...MOT...LOC 2149Z 265DEG 29KT 4248 8353 4226 8380 4206 8411
HAIL...1.00IN
WIND...60MPH
$$
Mann572
WWUS53 KDTX 042203
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
603 PM EDT MON SEP 4 2017
MIC125-042211-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-170904T2230Z/
Oakland MI-
603 PM EDT MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OAKLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4243 8367 4243 8355 4209 8354 4208 8413
4217 8413
TIME...MOT...LOC 2201Z 258DEG 41KT 4228 8367
$$
MIC161-042230-
/O.CON.KDTX.SV.W.0046.000000T0000Z-170904T2230Z/
Washtenaw MI-
603 PM EDT MON SEP 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WASHTENAW COUNTY...
At 601 PM EDT, a severe thunderstorm was located over Dixboro, or
near Ypsilanti, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will affect including the following
locations: Ann Arbor, Ypsilanti, Saline, Dixboro, Willis, Salem,
Pittsfield Township, and Whittaker.
People attending Washtenaw Farm Council Grounds should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4243 8367 4243 8355 4209 8354 4208 8413
4217 8413
TIME...MOT...LOC 2201Z 258DEG 41KT 4228 8367
HAIL...1.00IN
WIND...60MPH
$$
Mann182
WWUS53 KDTX 042213
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
613 PM EDT MON SEP 4 2017
MIC161-042223-
/O.CAN.KDTX.SV.W.0046.000000T0000Z-170904T2230Z/
Washtenaw MI-
613 PM EDT MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4243 8367 4243 8355 4209 8354 4208 8413
4217 8413
TIME...MOT...LOC 2212Z 265DEG 41KT 4229 8348
$$
MannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:55 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 4, 2:55 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
255 PM EDT Mon Sep 4 2017
.Discussion...
Gusty southwest wind continues to advect warm airmass into region
under abundant sunshine. While surface dewpoints...in the 55-60F
range...remain subdued so far, mid 60 readings are funneling into
far southwest lower Michigan and will make inroads into the forecast
area by late afternoon. So, with temperatures climbing into the
lower to mid 60s and dewpoints pushing 65, anticipated surface based
CAPE values into the 1500-2000 J/kg area (with MLCAPES roughly the
same, at least per NAM12). Special 18z sounding in support of
Hurricane Irma track forecasting will lend itself to further define
these parameters leading into this thunderstorm event.
Initial convective activity will actually occur over northern half
of the forecast area during the mid/late afternoon as elevated front
and ongoing showers/storms shifts east/southeast through area along
and north of I-69 or so. While there is some risk of hail with this
activity, do not expect widespread severe weather with this lead
elevated batch of storms. Thereafter, forcing closer to the surface
increases and impinges on building low level instability and the
main severe threat begins.
SPC's discussion early this afternoon does a nice job highlighting
the most likely scenario as shortwave trough and associated cold
front force this increasingly unstable airmass in the 20z-22z time
frame. At the same time, wind speeds in the 5-10 kft area increase
to 40-50 knots.
With all of these parameters coming together late this afternoon,
expect a rather rapid initiation and expansion of thunderstorms in
the 20z-22z window with activity then dropping to the south and
clearing all/most of the area by 00z-01z. The main hazard with these
storms will be severe damaging winds to at least 60 mph and possibly
70 mph within the strongest storms as a rather solid line of storms
evolves over far southern portions of the forecast area.
With storm motion from west to east at 30-35 mph, effective inflow
within broad area of gusty southwest ambient flow may support some
initial supercell structures while activity remain somewhat discrete
for an hour or two. So, while the main concern is the risk of fairly
widespread damaging straight line winds in the enhanced severe storm
risk (south of the I-94 corridor), a tornado cannot be ruled out on
the outset of this event.
The passage of this cold front, and a sharp deepening of the upper
trough over the eastern CONUS, will lead to another substantial cool
down (which hold pretty much for the remainder of the week). So,
expect 60s to lower 70s for high temperatures on Tuesday and 60s on
Wednesday. The amplified thermal trough in the mid-levels along with
embedded short-waves will not only bring cooler than average
temperatures to Michigan throughout Thursday and Friday, but will
bring the chance to see on-and-off rain showers heading into the
weekend.
Exemplified nicely in the 850 mb temperature guidance, with
temperatures averaging 3-4 degrees Celsius, this onset of cooler air
will keep daytime highs capped in the low to mid 60s with lows
dipping down into the 40s. A surface high pressure and ridging aloft
will then move in by the weekend, allowing temperatures to slowly
build back into the lower 70s for a high by Sunday. Despite the
cooler than normal temperatures heading into the weekend, high
pressure is expected to bring calm to light winds and plenty of
sunshine to the area heading into the early part of next week.
&&
.MARINE...
A line of strong to severe thunderstorms expected late this
afternoon as a cold front drops south through the Central Great
Lakes. Winds will shift to the northwest from north to south,
becoming northwest over Lake Erie early this evening. Winds over the
open waters of Lake Huron still look to reside in the 15 to 25 knot
range overnight. Although northwest winds will weaken slightly for
mid week period, much cooler air will filter into the region,
bringing the possibility of waterspouts and showers.
&&
.HYDROLOGY...
A line of strong to severe thunderstorms are expected to develop
late this afternoon as a cold front drops south and clears the State
early this evening. Heavy rainfall will occur with the stronger
thunderstorms, but the progressive nature of the front is expected
to limit the totals. Even so, area rainfall totals of 0.25 to 0.50
inch are likely, with locally higher amounts of 1 inch or greater
possible, which could lead to minor flooding of prone areas in the
urban locations.
&&
.PREV DISCUSSION...
Issued at 100 PM EDT Mon Sep 4 2017
AVIATION...
Strong southwest winds early this afternoon, gusting up to 30 knots,
ahead of a strong cold front. This front is expected to trigger a
line of showers and strong to severe thunderstorms as it drops south
through the late afternoon and clears the state around 00z. A short
period of post frontal MVFR Ceilings possible, but good drying
indicated behind the front is expected to lead to mostly clear skies
late this evening into overnight hours. However, Upper level
trough/cold pool arriving toward sunrise may be able to trigger
scattered showers, especially northern taf sites, where prob30 was
introduced.
For DTW...Inherited timing of thunderstorms, 22-00Z still looks good
as front clears shortly after 00z. These storms may be severe,
producing wind gusts of 50 knots. Could be abrupt drying/clearing
just after 00z, and confidence in high MVFR/Low VFR ceilings during
the evening is not high.
//DTW THRESHOLD PROBABILITIES...
* High for thunderstorms between 22-00z.
* Medium confidence in ceilings aob 5000 feet late this afternoon
and into early this evening, and then again late tomorrow morning
into the afternoon.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 10 PM EDT this evening for MIZ049-054-
055-083.
Lake Huron...Small Craft Advisory until 8 PM EDT this evening for LHZ421-422-
441>443.
Lake St Clair...Small Craft Advisory until 8 PM EDT this evening for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 8 PM EDT this evening for LEZ444.
&&
DISCUSSION...DG
MARINE.......SF
HYDROLOGY....SF
AVIATION.....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 4, 4:50 PM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 450 PM EDT Mon Sep 4 2017 MIZ069-070-075-076-082-083-050900- Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 450 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight A beach hazards statement for hazardous swimming conditions is in effect for Monroe County. Thunderstorms are likely early this evening. There is an enhanced risk that these storms will be severe. The primary threat will be wind gusts to 60 mph with potential for isolated gusts to 70 mph between 4 PM and 9 PM local time. Storm motion will be east at 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Dispatchers...Please notify your emergency managers immediately. Spotter activation will be needed early this evening. MIZ047>049-053>055-060>062-068-050900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- Livingston- 450 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight A beach hazards statement for hazardous swimming conditions is in effect for Tuscola...Huron...and Sanilac counties. Thunderstorms are likely early this evening. While the risk of severe weather is small, expect some storms to produce wind gusts to 45 mph and hail to one half an inch in diameter. Storm motion will be east at 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-MIZ063-050900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- St. Clair- 450 PM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron, Lake St Clair and southeast Michigan. .DAY ONE...Tonight A beach hazards statement for hazardous swimming conditions is in effect for Tuscola...Huron...and Sanilac counties. Thunderstorms are likely early this evening. There is a slight risk that these storms will be severe...mainly from far southern Lake Huron to western Lake Erie. The primary threat will be damaging wind gusts to 50 knots. Storm motion will be east at 40 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Dispatchers...Please notify your emergency managers immediately. Spotter activation will be needed early this evening. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
In the hours before
Local storm report, Sep 4, 2:14 PM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
214 PM EDT MON SEP 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 3 E PINCONNING 43.86N 83.91W
09/04/2017 E0.50 INCH LHZ422 MI TRAINED SPOTTER
&&
AMSpecial weather statement, Sep 4, 3:12 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
312 PM EDT MON SEP 4 2017
MIZ049-041930-
Huron MI-
312 PM EDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HURON COUNTY UNTIL
330 PM EDT...
At 311 PM EDT, Doppler radar indicated a strong thunderstorm over
Kinde, or 7 miles north of Bad Axe, moving east at 65 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Port Hope around 325 PM EDT.
Other locations impacted by this storm include Pinnebog, Rapson,
Redman and Filion.
LAT...LON 4400 8270 4384 8259 4382 8259 4380 8310
4398 8313 4403 8277
TIME...MOT...LOC 1911Z 253DEG 54KT 4392 8298
SFLocal storm report, Sep 4, 3:19 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT MON SEP 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 SW PINCONNING 43.80N 84.02W
09/04/2017 E0.75 INCH BAY MI TRAINED SPOTTER
&&
AMSpecial weather statement, Sep 4, 4:43 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
443 PM EDT MON SEP 4 2017
MIZ069-070-076-042130-
Macomb MI-Oakland MI-Wayne MI-
443 PM EDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...SOUTHEASTERN OAKLAND AND
SOUTHERN MACOMB COUNTIES UNTIL 530 PM EDT...
At 442 PM EDT, Doppler radar indicated a strong thunderstorm near
Canton, moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Southfield and Dearborn around 500 PM EDT.
Warren, Downtown Detroit and Detroit around 505 PM EDT.
Grosse Pointe around 515 PM EDT.
St. Clair Shores around 520 PM EDT.
Other locations impacted by this storm include Melvindale, Roseville,
Lathrup Village, Harper Woods, Pleasant Ridge, Westland, Grosse
Pointe Shores, Center Line, Huntington Woods and Grosse Pointe Woods.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4259 8262 4256 8261 4256 8264 4255 8266
4250 8270 4254 8276 4254 8281 4244 8283
4236 8288 4232 8306 4227 8311 4224 8354
4245 8356 4261 8264 4259 8265 4260 8260
TIME...MOT...LOC 2042Z 259DEG 46KT 4237 8346
MannSpecial weather statement, Sep 4, 5:10 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
510 PM EDT MON SEP 4 2017
MIZ068-069-075-042145-
Livingston MI-Oakland MI-Washtenaw MI-
510 PM EDT MON SEP 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OAKLAND...SOUTHEASTERN
LIVINGSTON AND WASHTENAW COUNTIES UNTIL 545 PM EDT...
At 510 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Hartland to near Chelsea to near Jonesville.
Movement was east at 60 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Hartland, Brighton and Chelsea around 515 PM EDT.
Milford and Dexter around 520 PM EDT.
Ann Arbor and Hamburg around 525 PM EDT.
Dixboro, Whitmore Lake and West Bloomfield around 530 PM EDT.
Pontiac, South Lyon and Salem around 535 PM EDT.
Northville around 540 PM EDT.
Livonia, Novi, Manchester and Canton around 545 PM EDT.
Other locations impacted by these storms include Franklin, Keego
Harbor, Waterford, Orchard Lake, Hudson Mills Metropark, Commerce,
Delhi Mills, Pleasant Lake, Pinckney State Recreation Area and Auburn
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM EDT for
southeastern Michigan.
LAT...LON 4231 8413 4265 8378 4278 8310 4244 8334
4243 8355 4225 8354 4208 8403 4208 8413
TIME...MOT...LOC 2110Z 258DEG 52KT 4261 8377 4232 8407 4202 8470
MannThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:49 AM EDT | Beach Hazards Statement | DTX | Huron, Monroe, Sanilac, Tuscola | 16 hr |
| Sep 4, 1:59 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Sep 4, 2:07 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 53 min |
| Sep 4, 2:20 PM EDT | Special Marine Warning | DTX | 115 min | |
| Sep 4, 3:12 PM EDT | Special Weather Statement | DTX | Huron | 18 min |
| Sep 4, 4:43 PM EDT | Special Weather Statement | DTX | Wayne | 47 min |
| Sep 4, 5:10 PM EDT | Special Weather Statement | DTX | Oakland, Washtenaw | 35 min |
| Sep 4, 5:25 PM EDT | Special Marine Warning | DTX | 95 min | |
| Sep 4, 5:36 PM EDT | Special Weather Statement | DTX | Lenawee | 24 min |
| Sep 4, 5:54 PM EDT | Special Weather Statement | DTX | Macomb, Wayne | 36 min |
| Sep 4, 5:59 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 61 min |
| Sep 4, 6:34 PM EDT | Special Marine Warning | DTX | 56 min | |
| Sep 4, 6:40 PM EDT | Special Weather Statement | DTX | Monroe | 50 min |
| Sep 4, 6:47 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 43 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.